Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 13, 2007, 1:27 AM CST for Acadia Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 13, 2007, 1:27 AM CST (07:27 UTC)
- Expired
- Feb 13, 2007, 2:30 AM CST
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 1:30 AM CST | HAIL 0.88 | 3 Nw Richard, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 10:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 130727 SVRLCH LAC001-130830- /O.NEW.KLCH.SV.W.0009.070213T0727Z-070213T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 127 AM CST TUE FEB 13 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 230 AM CST * AT 119 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER RICHARD...AND MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3032 9251 3032 9225 3048 9223 3049 9248 $$ K. KUYPER
1 follow-up statement
000 WWUS54 KLCH 130814 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 212 AM CST TUE FEB 13 2007 LAC001-130830- /O.CON.KLCH.SV.W.0009.000000T0000Z-070213T0830Z/ ACADIA LA- 212 AM CST TUE FEB 13 2007 ...A SEVERE THUNDERSTORM WARNING CANCELED FOR ACADIA PARISH... STORMS HAVE MOVED OUT OF THE PARISH THIS MORNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3032 9251 3032 9225 3048 9223 3049 9248 $$ K. KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 11:25 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 12, 11:25 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 PM CST MON FEB 12 2007
.UPDATE...
UPDATED THE ZONES TO REFLECT THE NEW TORNADO WATCH NUMBER 18.
&&
.PREV DISCUSSION... /ISSUED 402 PM CST MON FEB 12 2007/
DISCUSSION...AREA OF TSTMS HAS MADE SLOW EASTWARD PROGRESS THIS
AFTERNOON...AND THUS FAR ARE BEHAVING. HOWEVER...POTENTIAL STILL
EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING...AS CONFLUENT ZONE
STILL WEST OF HOUSTON...AND ASSOCIATED DEEPER MOIST AXIS...SHIFTS
EASTWARD...IN ADDITION TO LFE REGION OF H3 JET NOSING INTO THE
AREA. INSTABILITY REMAINS SOMEWHAT MEAGER...THOUGH THIS IS PROGGED
TO GRADUALLY IMPROVE...AS ARE KINEMATIC FIELDS.
SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY OVER BY DAYBREAK
TUESDAY...THOUGH WILL CARRY A SMALL POP OVER EASTERN AREAS INTO
TUESDAY MORNING.
CDFNT WILL PROGRESS THROUGH THE AREA TOMORROW...WITH MUCH COOLER
AND DRIER AIR FILTERING INTO THE REGION. ATTM...HAVE REMOVED
MENTIONABLE PRECIP CHANCES FROM THE FORECAST BEYOND EARLY
TUESDAY...WITH MEAN TROF DOMINATING THE CONUS AND NO SIGNIFICANT
MOISTURE RETURN ANTICIPATED. NEVERTHELESS...ACTIVE JET WILL REMAIN
IN PLACE ACROSS THE SRN PLAINS...RUNNING THE TRAIN OF SHORTWAVES
RIGHT OVERHEAD. THINKING THAT MEAGER MOISTURE WILL PRECLUDE
ANYTHING MEASURABLE...THOUGH SOME LIGHT PCPN NOT OUT OF THE
QUESTION.
FOR TEMPERATURES...MAV/MET GUIDANCE WERE REASONABLY CLOSE IN THE
NEAR TERM TO GENERATE A COMPROMISE...AND IN THE EXTENDED...HPC
NUMBERS LOOKED OK.
AVIATION...SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS THE
REGION FROM WEST TO EAST TONIGHT THROUGH EARLY TUESDAY. ACTIVITY
IS ALREADY ON KBPTS DOORSTEP...AND WILL BE SPREADING INTO KLCH
AND KAEX BETWEEN 6 AND 8 PM...AND KLFT BETWEEN 9 AND 11 PM. RAIN
WILL END FROM WEST TO EAST...STARTING AT KBPT BY MIDNIGHT...AND
ENDING AT KLFT BY DAYBREAK. SOME OF THE STORMS COULD BE ON THE
STRONG TO SEVERE SIDE.
MARINE...MODEST ONSHORE FLOW WILL CONTINUE TONIGHT AS A SURFACE
LOW PRESSURE SYSTEM MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE
MID MISSISSIPPI RIVER VALLEY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT INTO EARLY TUESDAY...ESPECIALLY OUT TO 20 NM. SCEC IN
PLACE FOR TONIGHT COULD BE UPGRADED TO SCA FOR TOMORROW AS SFC
FRONT PROGRESSES THROUGH THE COASTAL WATERS...RESULTING IN MODEST
TO STRONG OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 55 68 38 50 / 100 10 10 10
KBPT 54 66 37 49 / 80 10 10 10
KAEX 54 63 35 47 / 100 10 10 10
KLFT 57 69 39 49 / 100 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...CALCASIEU...CAMERON...
EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TX...NONE.
GM...TORNADO WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Feb 12, 4:08 AM CST, 21 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CST MON FEB 12 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-131015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS THIS AFTERNOON INCREASING THROUGH THE OVERNIGHT HOURS BECOMING NUMEROUS AROUND MIDNIGHT. A FEW STORMS TONIGHT AND THROUGH THE OVERNIGHT HOURS HAVE THE POTENTIAL OF BECOMING SEVERE WITH THE THREAT FROM LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOS POSSIBLE. STORMS WILL END TOMORROW MORNING BEHIND A COLD FRONT THAT WILL PUSH THROUGH SOUTHEAST TEXAS AND SOUTHERN LOUISIANA AROUND THE NOON HOUR. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR WILL FILTER DOWN INTO THE REGION WITH SKIES GRADUALLY CLEARING AND TEMPERATURES DROPPING. MORNING LOWS ON THURSDAY INTO FRIDAY MORNING WILL RANGE FROM THE UPPER 20S ACROSS CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS TO THE LOWER 30S ALONG THE COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. K. KUYPER
In the hours before
Local storm report, Feb 12, 8:48 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
848 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL VIDOR 30.13N 94.00W
02/12/2007 E1.00 INCH ORANGE TX PUBLIC
&&
BARRYLocal storm report, Feb 12, 10:44 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 4 E SOUR LAKE 30.14N 94.34W
02/12/2007 HARDIN TX LAW ENFORCEMENT
HIGHWAY 105 BETWEEN SOUR LAKE AND BEVIL OAKS HAD WATER
COVERING THE ROADWAY.
&&
ERICKSONLocal storm report, Feb 12, 10:47 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD BEVIL OAKS 30.16N 94.27W
02/12/2007 JEFFERSON TX LAW ENFORCEMENT
HIGHWAY 105 BETWEEN BEVIL OAKS AND SOUR LAKE UNDER WATER.
&&
ERICKSONLocal storm report, Feb 13, 12:34 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1234 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TORNADO YOUNGSVILLE 30.10N 91.99W
02/13/2007 LAFAYETTE LA LAW ENFORCEMENT
LAFAYETTE 911 REPORTS POSSIBLE TORNADO TOUCHDOWN NEAR
VEROT SCHOOL ROAD IN THE YOUNGSVILLE AREA. DAMAGE UNKNOWN
AT THIS TIME AND NO INJURIES REPORTED WITH THIS STORM.
&&
25Local storm report, Feb 13, 12:57 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TORNADO 4 S LAFAYETTE 30.16N 92.03W
02/13/2007 LAFAYETTE LA LAW ENFORCEMENT
LAFAYETTE PARISH 911 REPORTS DAMAGE TO HOUSES IN THE
YOUNGSVILLE/BROUSSARD AREA.
&&
SHAMBURGERLocal storm report, Feb 13, 1:24 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TORNADO BREAUX BRIDGE 30.28N 91.90W
02/13/2007 ST. MARTIN LA LAW ENFORCEMENT
SAINT MARTIN PARISH SHERIFF OFFICE REPORTS DAMAGE TO
ROOFS OF HOMES IN BREAUX BRIDGE.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:35 PM CST | Tornado Warning | LCH | Beauregard, Calcasieu | 25 min |
| Feb 12, 9:18 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Feb 12, 9:47 PM CST | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Feb 12, 10:13 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 62 min |
| Feb 12, 11:39 PM CST | Tornado Warning | LCH | Allen | 36 min |
| Feb 13, 12:02 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 43 min |
| Feb 13, 12:19 AM CST | Tornado Warning | LCH | Evangeline | 26 min |
| Feb 13, 12:39 AM CST | Tornado Warning | LCH | Vermilion | 36 min |
| Feb 13, 12:47 AM CST | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 58 min |
| Feb 13, 12:50 AM CST | Tornado Warning | LCH | Iberia | 40 min |
| Feb 13, 1:00 AM CST | Severe Thunderstorm Warning | LCH | Saint Martin | 30 min |
| Feb 13, 1:15 AM CST | Tornado Warning | LCH | Vermilion | 30 min |
| Feb 13, 1:29 AM CST | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin | 31 min |
| Feb 13, 1:44 AM CST | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 61 min |
| Feb 13, 1:49 AM CST | Special Marine Warning | LCH | 56 min | |
| Feb 13, 1:52 AM CST | Tornado Warning | LCH | Saint Martin | 38 min |
| Feb 13, 2:37 AM CST | Special Marine Warning | LCH | 53 min | |
| Feb 13, 3:29 AM CST | Tornado Warning | LCH | St. Mary | 31 min |
| Feb 13, 3:37 AM CST | Special Marine Warning | LCH | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.